MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 26FR 12/30°

RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 26FR 12/30°
Model Number 4624.1313
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of the manufacturer richard wolf gmbh.The 4624.1313 cutting electrode bipo 26ch 12/30° has been in the programme since 04/07/2009.The cutting electrodes with the batch number 4500293536 were booked on 01/07/2020 with a total quantity of 100 pak on the new goods stock.From this batch, a total of 80 paks were delivered to rwmic in usa on 09/08/2020.1 pak contains a number of 3 cutting electrodes.According to the production record, no indications of product or production defects are apparent.The instrument was not yet been received for examination.Richard wolf gmbh (rwgmbh) considers this matter open.As soon as the examination is completed, rw gmbh will send a follow-up report.
 
Event or Problem Description
Richard wolf gmbh complaint reference (b)(4).Richard wolf in (b)(4) (manufacturer) was informed about the user message to the italian competent authority via distributor.During the resection of the prostate, the break of two tip of the loop was detected in two electrodes.The first one was extracted broken but still whole out from the bladder.The second one was extracted completely broken without the distal loop of the bipolar electrode.The surgeon proceeded with a cystoscopy not detecting any fragments inside the bladder assuming that the same had come out during the extraction of the instrument.This case was reported by the user to the italian authorities.The products were exchanged and the treatment could be completed without any significant delay.There were no consequences for the patient.Rwgmbh awareness date, 01-july-2022.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new information.The 46241313 cutting electrode bipo 26ch 12/30° has been in the programme since 04/07/2009.The cutting electrodes with the batch number 4500293536 were booked on 01/07/2020 with a total quantity of (b)(4) pak on the new goods stock.From this batch, a total of 80 paks were delivered to rwmic in usa on 09/08/2020.1 pak contains a number of (b)(4) cutting electrodes.According to the production record, no indications of product or production defects are apparent.Two cutting electrodes, type 46241313 out of batch 4500293536, were sent in.One electrode has a fracture of the distal loop on only one side of the loop.On the second electrode, the loop is completely broken off and missing.The electrode loops show visible bending of the wire at the respective exit from the insulation hose.The fracture edges of the wires look shiny and smooth without any discolouration.Only the loop of one electrode shows slight thermal influences.No discolouration's or indications of thermal influences on the insulation hose are visible.In view of the bending and fracture edges, the damage pattern indicates mechanical influences in the sense of excessive application of force.With hf application, there are additional effects of ageing on the application part (in this case the wire loop).This wear and tear is dependent on many further factors such as the type of hf generator, the setting of the generator, tissue contact and cutting speed.Especially with excessive high settings on the hf generator, rapid wear can occur within just one application.The hf generator specified by the user is basically suitable for the electrode.The exact settings of the hf generator are not specified.The user is advised in the relevant instructions for use ga-d342 / en-us / 2020-10 v9.0 / pk20-0319 to keep the generator settings low and to avoid applying excessive force.In addition, the user is advised to perform a visual and functional check before and after each application in order to detect and sort out possible damaged products: 2 indications for use electrodes are used for the ablation, severing, cutting, coagulating and vaporizing of soft tissue.The electrodes differ with regard to their use / reprocessing / reusability: reusable electrodes, (reprocessable) - application: bipolar - identification feature: the product numbers start with "8", example: 8622131 single-use electrodes, sterile (disposable) - application: bipolar - identification feature: the product numbers start with "4", example: 4622.1313 6 use caution! the products have only limited strength! excessive force will cause damage, impairs the function and therefore endangers the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.6.2.4 hf applications warning! danger of injury if the hf instrument is not visible through the scope! inadvertent tissue damage as well as damage to the distal end of the endoscope and instrument parts are possible.Use hf instruments only within the scope of their specifications (voltage strength, duty factor).Activate the hf instruments only after the part conducting hf current has become fully visible through the scope and contact is made with the intended area to be treated.Caution! danger of injury in the area of the sphincter / cervix! if the power setting is too high above the value recommended by the manufacturer there is the risk of increased thermal damage and abrasion as well as breakage of the electrode loop (wire).Increased irritation of the obturator nerve is also possible.The resultant convulsions may cause unwanted perforations.Set the power to the value recommended by the hf device manufacturer.Depending on the electrode power and mode, the depth effect (necrosis) is approx.0.5 to 2 mm.Make sure that in particular in the proximity of the sphincter and cervix you use the utmost care and the smallest possible hf power.A severe color change to brown or carbonization of the tissue both indicate excessive power.Note! excessive power settings can cause clearly increased electrode wear.We recommend starting at a lower power setting to determine the optimum power setting.7 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Corresponding risks are listed and assessed in the risk assessment bb2-3, rev.03.Within the scope of the product design, appropriate measures were implemented to prevent mechanical overloading and to minimise the effects of ageing due to thermal influences and hf current during intended use.In summary, it can be concluded that the two damaged electrodes are attributed to a user error due to non-observance of the instructions for use with regard to strong force applications and increased thermal influences.Additionally, there was no injury to the patient, user or third party and the treatment could be completed by replacing the damaged products without significant delays.Rwgmbh will submit a follow-up report if new information becomes available.
 
Event or Problem Description
Richard wolf gmbh complaint reference (b)(4).The purpose of this submission is to report the results of the device evaluation.

Brand Name
SHARK/S-LINE
Common Device Name
CUTTING ELECTRODE BIPO 26FR 12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM  
Manufacturer Contact
philipp schmidt
pforzheimer strasse 32
d-75438 knittlingen, germany 
GM  
MDR Report Key15084926
Report Number9611102-2022-00035
Device Sequence Number5048686
Product Code FAS
UDI-Device Identifier04055207048924
UDI-Public04055207048924
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number4624.1313
Device Catalogue Number4624.1313
Device Lot Number4500293536
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown